Naproxen : Hi everyon been diagnosed with rheumatoid... - NRAS

NRAS

31,536 members38,304 posts

Naproxen

Jennyrenny profile image
Jennyrenny

Hi everyon been diagnosed with rheumatoid arthritis the medication I was prescribed naproxen omeprazole and sulfasalazine I feel as if my legs seem to be a bit swollen I don't think it's my imagination anyone any idea if it's any of the medication causing this I dont have any other side effects and I do think the medication is helping as I really don't have pain now

13 Replies

Hello Jenny. The swollen legs could be just the RA itself not any of the medication. If you have only just started the Sulfasalazine it may not be working fully yet. If the swelling persists I suggest you contact your Rheumy nurse or patient helpline to let them know.

Yes I was thinking I will need to phone the surgery it's just such a hassle these day with not really being able to see the doctors thanks anyway for reply

Brushwork profile image
Brushwork in reply to Jennyrenny

It might be worth phoning them anyway, let them know your concern and they can perhaps reassure you, or if necessary change your meds.

Jennyrenny profile image
Jennyrenny in reply to Brushwork

Yes thank you I will give them a phone put my mind at rest

I recommend you phone your Rheumy team not your GP. It’s highly likely your GP will tell you to do that anyway. I’m sorry to say not many GPs are clued up about RA 🙄

As well as chatting to your medical team, try raising your legs up above your heart. So pop some cushions under your ankles and sit like that for 20 minutes or so a couple of times a day. While your legs are up there waggle your feet up and down, like you are doing a swimming kick. This will help any fluid to move. You can also try gently stroking/massaging the skin (not the muscle - so not too deep) - but you need to stroke in the direction of your groin, so up the leg rather than down. Dry brushing can also help xx

When my RA was active I often use to swell . My GPs would say contact your team

My doctor always says contact your team first I no the medication usually take 12 weeks to kick in on some people hope you get sorted 😷😷

Thanks everyone for replying waiting on doc phoning me back 🤞

I don’t take naproxen but a different anti inflammatory and if i take more than about three I get the same problem. I usually limit myself to one every other day if I really need it and then I don’t get the problem. Have a look at the naproxen leaflet and see if it is a side effect.

Jennyrenny profile image
Jennyrenny in reply to Anniebl24

Thank you for reply my doctor contacted rheumatologist and she said to cut down to one a day

Hello Jennyrenny, I have been having several issues, PMR 4 1/2 yrs, down to 5 mg, had some test done, as painful hands , sometmes feet, sometimes all over, lasting from half a day to all day, curious how you got a diagnosis for RA, thx

Jennyrenny profile image
Jennyrenny in reply to arvine

Hi arvine I had sore hands for a good few years doctor said blood test showing rheumatoid arthritis got appointment for rheumatologist she said no it was osteoarthritis so only got painkillers then had really so ankle blood test showing rheumatoid arthritis again back to rheumatologist she finally started me on medication end of January

You may also like...